MAUDE Adverse Event Report: GYRUS ACMI L.P. PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI L.P. PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number 920005PK
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection and testing, the jaw symmetry was unbalanced and the jaws were misshaped.The distal end of the handpiece was examined under a microscope and heavy dried foreign residue located on the jaws was identified which is consistent with use.The device was received with the jaws opened, lock on.The jaw tips are the first point of contact as the jaws close, consistent with standard.The jaw mesh was not good.The insulation of the jaw legs was inspected and a scrape/tear exposing metal was found.The flare was intact and had no cracks.A functional test could not be performed with this device as the cord was cut and damaged.When the lock switch was on and the forceps grip on the handle was grasped, the jaws of the device did not close all the way and there was a gap between the jaws.A review of the device history record found no deviations that could have caused or contributed to the misaligned jaws.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, as there was heavy dried amounts of tissue on the device, the observed failure is a known phenomenon likely resulting from using the device through resistance and/or putting excess stress on the device's distal tip.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: keep the device tip in sight during use.Inadvertent activation or movement of the device outside the field of vision may result in patient injury.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported the jaws of the subject device were not closing properly during a laparoscopically assisted vaginal hysterectomy.The procedure was completed with another similar device.The subject device was sent to olympus for evaluation.During inspection and testing, the jaw symmetry was unbalanced and the jaws were misshaped.This report is being submitted for the malfunction found during evaluation (jaws not aligned).There was no effect on the patient or user due to the event.

Brand Name
PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK)
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15090293
Report Number3005975494-2022-00016
Device Sequence Number14714718
Product Code GEI
UDI-Device Identifier00821925036178
UDI-Public00821925036178
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number920005PK
Device Lot NumberFR172751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date07/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown